Tuesday i went and got my blood work done and my creatinine level was 1.3 and my GFR was 89 and then sunday i had more blood work done and my creatinine level was 1.8 and my gfr was 48. Tuesday i wasn't on medication but on sunday when i recieved the second test i had been on 800mg bactrim, twice a day for 4 days. Could the bactrim have effected my test results? Four days seems preety fast for my kidneys to go from normal to bad. Some please help me by answering this question.
GFR rate of change is usually pretty insensitive to changes in kidney function i.e it takes a relatively long time for it to show poor kidney function from previously normal this is because the creatine value is an over estimate and the BUN is an under estimate... but a doctor's advice would be better about that.
Since your GFR has changed so quickly its definitely a cause for concern.
a drop of over 5 in a year is cause for monitoring, to drop like that in a few days suggests drug interaction or other. i have dropped 37 in 8 months whi,ch is considered extreme, however this was measured over several tests. Ie the trend was a steady, if not rapid, decline. I do suggest that you have it repeated though, just to be on the safe side
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.